News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: ADHD, Shaking and Trembling, Incoherency


 TabbyDee - Thu Apr 23, 2009 8:04 pm

I'm a 26 year old female, diagnosed with ADHD in 2007. MANY medications and doses have been altered over the course of a year, all failed to "level me out," (as was stated). Off and on my entire life, I will have severe episodes of shaking and trembling, paranoia, uncomfortable chest pressure and (what feels like) an irregularity in my heart beat (sometimes seems like it beats too hard). My limbs become tingly, my head feels light, and I feel sick to my stomach. I lose energy VERY quickly, and yet I can't sleep or rest. I don't ingest caffine, it seems to make me sleepy most of the time. As I'm sitting here right now, my head won't stop twitching and my hands are trembling like a washer on the spin cycle.
 John Kenyon, CNA - Sun May 17, 2009 10:58 pm

User avatar Hi there --

While certain things you've stated (such as caffeine making you drowsy) point to an accurate ADHD diagnosis, this does not mean you can't also have something else going on as well, and it's way too easy to go for the obvious and not explore beyond it, but I think that's what your doctor needs to do, because you either have a very complex ADHD and/or an additonal neurological or metabolic problem that's complicating this and which needs to be explored and treated.

There are far too many possible causes for the additional symptoms, and I have to even question, for now, the diagnosis of ADHD, since it may have been one of convenience or a simple error. You may have ADHD, but I think you've got something considerably more going on and this is probably why the medications are not working appropriately. They are generally stimulant drugs with a hope that they will act in typical paradoxical fashion. Caffeine does seem to work this way for you. Therefore I strongly suspect something addtional is going on and you need to be worked up for neurological, metabolic and psychological problems which may have been masked or are mimicking ADHD.

I hope this is at least helpful to you. As I said, there are too many possible causes to make it worth speculating here, so please insist on a more comprehensive workup as above, and follow up with us here as well. Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here